Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 278, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 9, 2007, 9:28 PM MDT for Cherry County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2007, 9:28 PM MDT (03:28 UTC)
- Expired
- Jul 9, 2007, 10:15 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 105 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1009 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 100329
SVRLBF
NEC031-100415-
/O.NEW.KLBF.SV.W.0278.070710T0328Z-070710T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
928 PM MDT MON JUL 9 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF VALENTINE...
* UNTIL 1015 PM MDT(1115 PM CDT)
* AT 1026 PM CDT(926 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 65 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 33 MILES NORTH OF CROOKSTON TO 16 MILES
NORTH OF KILGORE TO 14 MILES NORTHWEST OF MERRIMAN...OR ALONG A
LINE EXTENDING FROM 8 MILES NORTHEAST OF MISSION TO 17 MILES
SOUTHWEST OF MISSION TO 7 MILES SOUTHWEST OF MARTIN...AND MOVING
SOUTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD AND MERRIMAN BY 940 PM
MDT...
HIGHWAY 61 CROSSING THE NIOBRARA RIVER AND ELI BY 945 PM MDT...
NENZEL...KILGORE AND CROOKSTON BY 1050 PM CDT...
INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD AND VALENTINE BY 1055
PM CDT...
MEDICINE LAKE BY 1000 PM MDT...
DAMAGING WINDS UP TO 70 MPH WERE REPORTED WITH THIS LINE OF STORMS.
THIS IS A DANGEROUS SITUATION...SEEK SAFE SHELTER AND STAY AWAY FROM
WINDOWS
LAT...LON 4300 10023 4297 10103 4299 10205 4267 10201
4271 10059 4272 10022
$$
132 follow-up statements
000
WWUS53 KLBF 100348
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1047 PM CDT MON JUL 9 2007
NEC031-100415-
/O.CON.KLBF.SV.W.0278.000000T0000Z-070710T0415Z/
CHERRY NE-
947 PM MDT MON JUL 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM
MDT(1115 PM CDT) FOR NORTHERN CHERRY COUNTY...
AT 1046 PM CDT(946 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 22 MILES NORTH OF SPARKS TO
CROOKSTON TO 8 MILES WEST OF MERRIMAN...OR ALONG A LINE EXTENDING
FROM 20 MILES SOUTHWEST OF WINNER TO 11 MILES NORTHWEST OF VALENTINE
TO 16 MILES SOUTH OF MARTIN...MOVING SOUTHEAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
NENZEL...MERRIMAN AND CROOKSTON BY 1055 PM CDT...
HIGHWAY 61 CROSSING THE NIOBRARA RIVER...HIGHWAY 12 MILE MARKER 10
AND VALENTINE BY 1100 PM CDT...
INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD...SMITH FALLS STATE
PARK AND SPARKS BY 1105 PM CDT...
HIGHWAY 97 CROSSING THE NIOBRARA RIVER BY 1110 PM CDT...
DAMAGING WINDS UP TO 80 MPH WERE REPORTED IN SOUTH DAKOTA WITH THIS
LINE OF STORMS. THIS IS A DANGEROUS SITUATION...SEEK SAFE SHELTER
AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT
TUESDAY MORNING(400 AM CDT TUESDAY MORNING) FOR NORTHWESTERN
NEBRASKA.
LAT...LON 4300 10023 4297 10103 4299 10205 4267 10201
4271 10059 4272 10022
$$
13000
WWUS53 KLBF 100419
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1118 PM CDT MON JUL 9 2007
NEC031-100428-
/O.EXP.KLBF.SV.W.0278.000000T0000Z-070710T0415Z/
CHERRY NE-
1018 PM MDT MON JUL 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHERRY COUNTY EXPIRES
AT 1015 PM MDT(1115 PM CDT)...
THE LINE OF STORMS WHICH HAD PROMPTED THE WARNING HAVE MOVED
EASTWARD OUT OF NORTHEASTERN CHERRY COUNTY...AND WEAKENDED ACROSS
NORTHWESTERN CHERRY COUNTY. THEREFORE THE WARNING HAS BEEN ALLOWED
TO EXPIRE. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE OVER THE NEXT
FEW HOURS. IF SEVERE WAS EXPERIENCED PLEASE RELAY ANY REPORTS TO
LOCAL LAW ENFORCEMENT OFFICIALS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT
TUESDAY MORNING(400 AM CDT TUESDAY MORNING) FOR NORTHWESTERN
NEBRASKA.
LAT...LON 4300 10023 4297 10103 4299 10205 4267 10201
4271 10059 4272 10022
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:18 PM MDT, 7 hours 10 minutes earlier.
Area forecast discussion, Jul 9, 2:18 PM MDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 318 PM CDT MON JUL 9 2007 .SYNOPSIS... A WEAK MESOHIGH FROM LAST NIGHTS CONVECTION LINGERS ACROSS WRN NEBRASKA WITH CLEAR SKIES IN THE NORTHWEST. TEMPS WARMING TO THE MID AND UPPER 80S. DEWPOINTS A RESPECTABLE MID TO UPPER 50S FROM NEBRASKA PANHANDLE NORTHWEST INTO NORTHEASTERN WYOMING. UPSTREAM DISTURBANCE INDICATED ON WATER VAPOR IMAGERY SLIDING INTO NRN WYOMING AS OF 20Z. SFC FRONT AT 20Z LOCATED ACROSS FAR SERN CWFA. TEMPS NEAR 90 MOST AREAS. MID AFTN CONVECTION INITIATING IN WYOMING WITH STRONGEST STORMS LOCATED NEAR BUFFALO WYOMING. .SHORT TERM DISCUSSION... PRECIP CHANCES WILL BE ON THE INCREASE TONIGHT AS DISTURBANCE DROPS SOUTHEAST FUELING THUNDERSTORM DEVELOPMENT FROM ERN WY AND BLACK HILLS REGION INTO ERN PANHANDLE SWRN ZONES. IN THESE AREAS HAVE INSERTED 30 TO 50 POPS. ADDITIONAL THUNDERSTORMS POSSIBLE ACROSS REMAINDER OF AREA AS COLD FRONT SWEEPS ACROSS WITH 20 TO 30 POPS. HEAVILY FAVORED THE NAM SOLUTION FOR POPS AND QPFS AND ALSO A LOOK AT 15Z SREF REINFORCES NAM SOLUTION. WITH POSSIBILITY OF AN MCS DEVELOPMENT INTO THE WEST AND SOUTHWEST OVERNIGHT...HEAVY RAINFALL AGAIN POSSIBLE AS PRECIPITABLE WATER VALES AGAIN 100 TO 125 PERCENT OF NORMAL. ACTIVITY MAY LINGER IN SWRN NEBRASKA TUESDAY MORNING BEFORE DISSIPATING. TEMPS TO REMAIN BELOW NORMAL IN THE LOWER TO MID 80S TUESDAY AND WEDNESDAY WITH A LEAST A SLIGHT CHANCE FOR THUNDERSTORMS EACH DAY ACROSS THE SOUTH. NORTHWEST FLOW ALOFT TO CONTINUE FOR THURSDAY AS WELL WITH A SLIGHT CHANCE ACROSS THE WEST. .LONGER TERM DISCUSSION...FOR FRIDAY THROUGH MONDAY. AS UPPER TROUGH IN THE EAST RETREATS EASTWARD...UPPER RIDGE WILL GRADUALLY BUILD BACK INTO THE PLAINS FRIDAY THROUGH MONDAY BRINGING A GRADUALLY WARMUP EACH DAY. RETAINED SLIGHT CHC FOR THUNDERSTORMS FAR WEST FRIDAY LATE AFTERNOON AND EVENING...THEN DRY BEYOND. BY SUNDAY...HIGHS SHOULD RETURN TO THE UPPER 80S AND LOWER 90S REGION WIDE WITH READINGS LIKELY IN THE 90S MONDAY. && .AVIATION... A COLD FRONT TO PUSH SOUTHEAST INTO NORTHWEST NEBRASKA AFTER MIDNIGHT WILL BRING A CHANCE FOR THUNDERSTORMS ACROSS TWEB ROUTE 098 AFTER MIDNIGHT AND 264 BEFORE DAYBREAK TUESDAY. ISOLATED CONVECTION WILL ALSO BE SEEN NEAR THE FOOTHILLS IMPACTING THE DENVER TERMINAL THIS EVENING. VFR CONDITIONS WILL BE ENCOUNTERED THROUGH THE EVENING WITH MVFR CONDITIONS AFTER MIDNIGHT ACROSS NORTHWEST NEBRASKA AS THE FRONT PUSHES SOUTHEAST AND CLOUDS LOWERING. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR/TLK
Hazardous weather outlook, Jul 9, 9:22 PM MDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1022 PM CDT MON JUL 9 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-110330- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1022 PM CDT MON JUL 9 2007 /922 PM MDT MON JUL 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL MOVE INTO WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE REMAINDER OF THE NIGHT. THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL...MAINLY ACROSS PORTIONS OF SHERIDAN...CHERRY AND POSSIBLY KEYA PAHA COUNTIES. THE STORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA OVERNIGHT...BUT ARE EXPECTED TO WEAKEN SOME DURING THE NIGHT. HOWEVER...SOME STORMS WILL STILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST ON TUESDAY WITH THE THE FRONT REMAINING IN THE AREA...AND ADDITIONAL UPPER LEVEL DISTURBANCES. THEN A SLIGHT CHANCE FOR THUNDERSTORMS FOR THE SOUTHWEST AND PANHANDLE AREAS DAILY THROUGH FRIDAY...AS STORMS WILL HAVE THE POTENTIAL TO DEVELOP WITH THE HEATING OF THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 9:59 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 46 min |
| Jul 9, 10:13 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.